MAUDE Adverse Event Report: W. L. GORE & ASSOCIATES, INC. GORE® EXCLUDER® AAA ENDOPROSTHESIS; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT

W. L. GORE & ASSOCIATES, INC. GORE® EXCLUDER® AAA ENDOPROSTHESIS; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Model Number PLC201200
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Code Aneurysm (1708)
Date of Event 06/12/2021
Type of Reportable Event Serious Injury
Event or Problem Description
The following information was reported to gore through the pivotal study (aaa 17-01) for the gore® excluder® thoracoabdominal branch endoprosthesis (tambe) device.On (b)(6) 2021, this patient underwent endovascular treatment and was implanted with two gore® contralateral leg endoprostheses, a gore® iliac branch endoprosthesis and the gore® excluder® thoracoabdominal branch endoprosthesis (tambe) device.The patient was being treated for an aortic aneurysm involving the visceral vessel(s).It was reported that this same day the patient experienced a rupture of the aortic bifurcation, paraplegia, hemorrhagic shock and spinal cord ischemia.It is not known if these adverse events occurred intraprocedural or post procedure.The patient tolerated the procedure.
 
Additional Manufacturer Narrative
Patient comorbidities include but are not limited to: myocardial infarction, coronary artery bypass graft, percutaneous coronary intervention, coronary artery disease, hypercholesterolemia, hypertension, copd and malignant melanoma.Patient medications include but are not limited to: aspirin, rivaroxaban and heparin.As gore was unable to determine which device was involved in the event if any; additional device(s) implanted include: plc161400/ 21885249 (udi: (b)(4)).The instructions for use (ifu) for the gore® excluder® aaa endoprosthesis and the gore® excluder® iliac branch endoprosthesis is states, adverse events that may occur and / or require intervention include but are not limited to: aortic rupture, ischemia.W.L.Gore & associates, inc.(gore) is submitting this report to comply with 21 c.F.R.Part 803, the medical device reporting regulation.This report is based upon information obtained by gore, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Blank fields present on this report include required fields and fields determined to be not applicable.Blank required fields indicate that the information was not provided, was deemed unavailable or was not applicable.This report does not constitute an admission or a conclusion by fda, gore, or its associates that the device, gore or its associates caused or contributed to the event described in the report.In particular, this report does not constitute a legal admission by anyone that the product described in this report has any defects or has malfunctioned, as defined from a legal standpoint.These words are included in the report and are fixed items for selection created by the fda, to categorize the type of event solely for the purpose of reporting pursuant to part 803.This statement should be included with any information or report disclosed to the public under the freedom of information act.
 
Additional Manufacturer Narrative
B3: provided most up to date description of the event.H6: added component code g04122, stent.H6: code c19 ¿ a review of the manufacturing records for the device verified that the lot met all pre-release specifications.H6: conclusion coding remains unchanged.Gore® excluder® iliac branch endoprosthesis is states, adverse events that may occur and / or require intervention include but are not limited to: aortic rupture, ischemia.
 
Event or Problem Description
The following information was reported to gore through the pivotal study for the gore® excluder® thoracoabdominal branch endoprosthesis (tambe device): on (b)(6) 2020, the patient was implanted with two gore® contralateral leg endoprostheses and a gore® iliac branch endoprosthesis with the gore® excluder® thoracoabdominal branch endoprosthesis (tambe device).The patient was being treated for an aortic aneurysm involving the visceral vessel(s).It was reported that on (b)(6) 2020, post procedure the patient experienced spinal cord ischemia.Spinal drain and inotropic support were done as treatment.There was an aortic bifurcation rupture during the procedure.A laparotomy with bovine pericardium wrapping of the bifurcation were done as treatment.On (b)(6) 2020, the patient experienced hemorrhagic shock.Intravenous transfusions, laparotomy, and aortic repair were done as treatment.Post procedure paraplegia was experienced on (b)(6) 2020.Physical therapy was performed as treatment.

Brand Name
GORE® EXCLUDER® AAA ENDOPROSTHESIS
Common Device Name
SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Manufacturer (Section D)
W. L. GORE & ASSOCIATES, INC.
1505 n. fourth street
flagstaff AZ 86004
Manufacturer (Section G)
MEDICAL SILICON VALLEY B/P
2890 de la cruz blvd.
santa clara CA 95050
Manufacturer Contact
laura crawford
1505 n. fourth street
flagstaff, AZ 86004
9285263030
MDR Report Key14793257
Report Number3013164176-2022-01407
Device Sequence Number5562675
Product Code MIH
UDI-Device Identifier00733132618682
UDI-Public00733132618682
Combination Product (Y/N)N
Initial Reporter StateMN
Initial Reporter CountryUS
PMA/510(K) Number
P020004
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Study
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/10/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date01/16/2023
Device Model NumberPLC201200
Device Catalogue NumberPLC201200
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/24/2022
Supplement Date Received by Manufacturer11/04/2022
Initial Report FDA Received Date06/23/2022
Supplement Report FDA Received Date11/10/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured01/17/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Other;
Patient Age77 YR
Patient SexFemale
Patient Weight80 KG